Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 532, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2000, 3:11 PM CDT for Kemper County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 10, 2000, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Kemper County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 102014 COR SVRJAN MSC069-102100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 313 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 400 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF DE KALB...MOVING SOU,THWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SOUTHERN KEMPER COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 72
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 AM CDT, 12 hours 1 minute earlier.
Area forecast discussion, Aug 10, 3:10 AM CDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 AM CDT THU AUG 10 2000 ANOTHER HOT DAY IS EXPECTED ACROSS THE CWFA TODAY AS HIGH PRESSURE CONTINUES ITS GRIP ON THE LOWER MISSISSIPPI VALLEY. MOISTURE REMAINS HIGH OVER THE REGION AND WITH AFTERNOON HEATING EXPECT TO SEE SCATTERED STRONG THUNDERSTORM OVER THE CWFA. ON FRIDAY AN UPPER LEVEL TROP DIGS INTO THE SOUTH STATES AND PUSHES A SURFACE TROF/FRONT THROUGH THE CWFA BY EARLY SAT MORNING. PRECIPITABLE WATER AMOUNTS REMAIN HIGH 1.5 TO 2.00 INCH. THE COMBINATION OF THE HIGH MOISTURE CONTENT, THE FRONT AND ASSOCIATED UPPER SHORT WAVE WILL PRODUCE WIDESPREAD THUNDERSTORM ACTIVITY OVER THE CWFA. THUNDERSTORMS SHOULD BE MOST NUMEROUS OVER NORTH SECTIONS FRIDAY AFTERNOON AND MOVE SOUTH THROUGH THE EVENING AND INTO THE NIGHT. BY SATURDAY MORNING WOULD EXPECT MOST ACTIVITY TO HAVE MOVE NEARLY SOUTH OUT OF OUR CWFA. TEMPERATURES TODAY WILL FROM THE MID 90S T0 NEAR 100 IN SEVERAL LOCATIONS. WILL NOT ISSUE A HEAT ADVISORY AS OVERNIGHT LOWS WILL NOT BE HIGH ENOUGH. WILL MENTION HEAT INDICES IN ALL SECTIONS. MOS POPS ARE TOO LOW ESPECIALLY FOR FRIDAY. WILL BUMP THEM UP IN MOST LOCATIONS. QPF DISCUSSION FOR 24 HRS ENDING AT 12Z FRI: WITH PRECIP WATER VALUES RUNNING FROM 1.5" TO ABOUT 2.0" IN PROGS...ABUNDANT MOISTURE AND ENOUGH LIFT PLACE OVER CWFA FOR SCATTERED SHWRS/TSTMS. EXPECT BEST MOISTURE/PRECIP OVER SERN ZONES...THOUGH AREAL AVERAGE RAINFALL WILL REMAIN LESS THAN .25 INCH. BETTER CHANCE OF PRECIP DEVELOPS IN SECOND 24-HR PERIOD. EXTENDED DRIER AIR WILL MOVE INTO THE AREA ON SATURDAY AND TEMPS WILL BE A BIT COOLER. NEXT CHANCES FOR RAIN WILL BcE ON MONDAY. JAN 099/073 095/068 090 325- MEI 099/074 095/068 090 435- .JAN... AR...NONE. LA...NONE. MS...NONE. 02
In the hours before
Special weather statement, Aug 10, 10:00 AM CDT, 5 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110400- AREA THUNDERSTORM OUTLOOK...CORRECTION TO THIRD PARAGRAPH NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT THU AUG 10 2000 A MOIST AND UNSTABLE AIRMASS IS IN PLACE OVER THE REGION TODAY. DAYTIME HEATING AND OUTFLOW BOUNDARIES WILL SERVE TO PRODUCE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED THUNDERSTORMS WILL APPROACH SEVERE LIMITS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. HEAVY RAINFALL AND SOME SMALL HAIL ARE ALSO POSSIBLE WITH SOME OF THESE STORMS. A COLD FRONT WILL ENTER EXTREME NORTH MISSISSIPPI LATE TONIGHT. THE FRONT WILL MOVE THROUGH NORTH AND CENTRAL SECTIONS OF THE FORECAST AREA FRIDAY AND PROVIDE ADDED FOCUS FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 10, 3:00 PM CDT, 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110400- AREA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU AUG 10 2000 A MOIST AND VERY UNSTABLE AIRMASS IS IN PLACE OVER THE REGION THIS AFTERNOON. DAYTIME HEATING AND OUTFLOW BOUNDARIES WILL SERVE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. WITH THE DEGREE OF INSTABILITY AND INCREASING NORTHERLY FLOW ALOFT IN THE ATMOSPHERE...SOME OF THE STORMS MAY BECOME SEVERE... PARTICULARLY OVER CENTRAL AND EASTERN MISSISSIPPI. DAMAGING WIND WILL BE THE MAIN SEVERE WEATHER THREAT. TORRENTIAL RAIN...FREQUENT LIGHTNING...AND HAIL MAY ALSO ACCOMPANY THE STORMS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Aug 9, 7:05 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Aug 10, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Aug 10, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 40 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 44 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 34 min |
| Aug 10, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Aug 10, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 35 min |
| Aug 10, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Lamar | 36 min |
| Aug 10, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 41 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
| Aug 10, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 40 min |
| Aug 10, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 33 min |
| Aug 10, 6:47 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.